Alert archive / Minnesota / Special Weather Statements in 2015

Special Weather Statement, NWS Twin Cities, MN

May 26, 2015Ramsey County, Minnesota

NWS Twin Cities, MN issued this special weather statement at May 26, 2015, 12:49 PM CDT for Ramsey County, Minnesota. It was in force for 71 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2015, 12:49 PM CDT (17:49 UTC)
Expired
May 26, 2015, 2:00 PM CDT
In force
71 min
Issued by
NWS Twin Cities, MN

County Ramsey County, MN

The radar

The Minneapolis radar (KMPX), 49 km from the middle of the area, began a volume at 17:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 5.8 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2015-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2015-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -33 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
781 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-33 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

225 
WWUS83 KMPX 261749
SPSMPX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1249 PM CDT TUE MAY 26 2015
 
MNZ060>062-261900-
ANOKA-RAMSEY-HENNEPIN-
1249 PM CDT TUE MAY 26 2015

...VERY HEAVY RAIN AND LOCALIZED MINOR FLOODING EXPECTED...

VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED FLOODING WILL AFFECT
THE FOLLOWING COUNTIES...

ANOKA...RAMSEY...HENNEPIN...

AT 1248 PM CDT...VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED
FLOODING WAS OVER MAINLY NORTHERN RAMSEY COUNTY.

LOCATIONS IMPACTED INCLUDE...
MINNEAPOLIS...BLAINE...MAPLEWOOD...ROSEVILLE...FRIDLEY...SHOREVIEW...
WHITE BEAR LAKE...NEW BRIGHTON...LINO LAKES...COLUMBIA HEIGHTS...
VADNAIS HEIGHTS AND MOUNDS VIEW.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE PONDING OF WATER IN
URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER
POOR DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 4522 9303 4519 9302 4513 9302 4512 9299
      4511 9298 4503 9299 4496 9329 4511 9328
TIME...MOT...LOC 1748Z 180DEG 0KT 4509 9307 
$$

BORGHOFF

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at May 26, 9:08 AM CDT, 3 hours 41 minutes earlier.

Area forecast discussion, May 26, 9:08 AM CDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
908 AM CDT TUE MAY 26 2015

.UPDATE...
ISSUED AT 908 AM CDT TUE MAY 26 2015

UPDATED THE FORECAST TO REFLECT A SLIGHT WESTWARD SHIFT IN THE
RAIN TODAY PER RADAR TRENDS AND VIRTUALLY ALL HI-RES MODEL
GUIDANCE. INCREASED POPS TO 100 PERCENT ACROSS SRN MN AND WRN WI
WHERE 1/4-3/4 INCH IS EXPECTED...ALTHOUGH DUE TO A TROPICAL/HIGHLY
EFFICIENT AIRMASS ACCOMPANYING THIS POTENT WAVE LIFTING NORTH
INTO THE UPPER MIDWEST...DEFORMATION AREAS MAY SEE INTENSE RAIN
RATES AND LOCALLY HEAVIER TOTALS. THIS IS MOST LIKELY TO OCCUR
FROM ALBERT LEA TO EAU CLAIRE AND LADYSMITH. MAINTAINED A TIGHT
POP GRADIENT FROM REDWOOD FALLS TO THE TWIN CITIES AND CAMBRIDGE
WHERE DRY CONTINENTAL AIR SHOULD LIMIT THE DEVELOPMENT OF STEADIER
RAIN WEST OF THERE. ALSO REDUCED HIGHS TODAY WHERE RAIN AND CLOUDS
WILL PERSIST...WITH THE COOLEST READINGS LIKELY IN THE DRIER YET
CLOUDY AREAS NEAREST THE POP GRADIENT.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 329 AM CDT TUE MAY 26 2015

TODAY AND TONIGHT...SFC ANALYSIS SHOWS A PAIR OF WELL-DEFINED LOW
PRES CENTERS...ONE NEAR KDLH AND ANOTHER NEAR KOMA...LINKED BY A
TRAILING CDFNT FROM THE FORMER TO A LEADING WMFNT FROM THE LATTER.
MEANWHILE...THE COMBINATION OF THE SUBTROPICAL RIDGE CENTERED OVER
FL WITH A DEEP LONGWAVE TROF AXIS ENTERING THE UPR MISS RIVER
VALLEY REMAINS. A CUTOFF LOW LOOKS TO DEVELOP WITHIN THE TROF OVER
ERN SD AND THIS FEATURE WILL TRAVERSE EWD OVER SRN MN DURG THE DAY
TDA. IN CONCERT WITH THIS SCENARIO...THE SFC FRONT WILL ALSO
SLOWLY MOVE EWD ACRS THE AREA WHILE THE LOW PRES CENTER NEAR KOMA
SHIFTS NEWD ALONG THE FRONT. THE DEEPENING OF THE UPR LOW COMBINED
WITH THE ARRIVAL OF THE SFC FEATURE WILL ALLOW FOR AN EXPANSION OF
SHWRS /AND ISOLD TSTMS/ FROM AROUND THE MN/IA BORDER NEWD INTO WRN
WI...POSSIBLY GIVING A GLANCING BLOW TO THE TWIN CITIES METRO.
BEST SHOT OF RAIN WILL BE MAINLY ALONG AND EAST OF A LINE FROM
RICE LAKE-COTTAGE GROVE- FAIRMONT...AND HRRR/HOPWRF/SREF INDICATES
ENOUGH CAPE TO POTENTIALLY SEE A FEW TSTMS DEVELOPING WITHIN THE
ACTIVITY. AS THE FRONT SHIFTS OFF TO THE E...SO WILL THE PRECIP
SHIELD...SO WILL LOOK FOR PRECIP TO DIMINISH FROM W TO E THIS EVE
INTO THE EARLY MRNG HOURS. PRECIP IS EXPECTED TO BE WELL OFF TO
THE E COME DAYBREAK WED MRNG.

AS FOR TEMPERATURES...MILD AIR IN ADVANCE OF THE SFC FRONT WILL
KEEP TEMPS IN THE 50S THIS MRNG BUT MODEST CAA WITH THE ADVANCE
OF THE FNT WILL HOLD HIGHS BACK IN THE LWR 70S TDA. ONLY PARTIAL
CLEARING TNGT ALONG WITH WINDS BACKING TO WLY WILL RESULT IN
ANOTHER MILD NIGHT WITH LOWS IN THE MID 50S.

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 329 AM CDT TUE MAY 26 2015

BY WEDNESDAY MORNING SKIES WILL HAVE MOSTLY CLEARED AS UPPER LEVEL
RIDGING BUILDS INTO THE AREA. THE FORECAST HIGHS REMAIN ON TRACK
AS A SURGE OF WARM AIR PUSHES IN. MUCH OF THE LATEST GUIDANCE
AGREES THAT WIDESPREAD MID 80S ARE CERTAINLY PLAUSIBLE SO MADE
LITTLE CHANGE TO THE FORECAST HIGHS FOR TOMORROW.

THURSDAY THROUGH FRIDAY...WE GET ON THE BACK SIDE OF THE UPPER
RIDGE BY THURSDAY WHICH MEANS WE'LL SEE SOUTHWEST FLOW AND
INCREASE IN MOISTURE AND POTENTIAL FOR SHOWERS AND THUNDERSTORMS.
TEMPS WILL BE WARM AGAIN...SLIGHTLY COOLER THAN WEDNESDAY. SLOWED
POPS DOWN SLIGHTLY THROUGH THURSDAY AFTERNOON BUT STILL HAVE
LIKELY POPS PUSHING IN FORM THE WEST AHEAD OF AN APPROACHING
TROUGH. WORKED THOSE LIKELY POPS ACROSS THE REMAINDER OF THE AREA
THURSDAY NIGHT INTO FRIDAY. A DECENT COLD FRONT WILL PUSH THROUGH
FROM WEST TO EAST FROM LATE THURSDAY NIGHT THROUGH FRIDAY. PRECIP
CHANCES GO AWAY ONCE THE FRONT PUSHES THROUGH.

FRIDAY NIGHT THROUGH MONDAY...BY THE START OF THE WEEKEND WE'LL BE
IN A POST FRONTAL NORTHERLY FLOW WITH A DECENT COOL DOWN EXPECTED
AS A SURFACE HIGH FROM CANADA PUSHES SOUTH INTO THE UPPER MIDWEST.
HIGHS ON SATURDAY WILL BE COMPARABLE TO FRIDAY MORNING LOWS...SO
ITS EITHER 10 DEGREES ABOVE OR BELOW NORMAL IN THIS PATTERN. 850MB
TEMPS MAY COOL TO THE LOWER SINGLE DIGITS AND WITH POTENTIALLY
MOSTLY CLEAR SKIES AND LIGHT WINDS...COULD SEE SOME TEMPS IN THE
30S BY SUNDAY MORNING. THERE IS QUITE A BIT OF DISAGREEMENT
BETWEEN THE EC AND GFS CONCERNING THE POTENTIAL FOR PRECIP IN
SOUTHERN MN SUNDAY...SO STUCK WITH A BLEND FOR NOW AND CONTINUED
SLIGHT CHANCE POPS. WE GET BACK TO A MORE SOUTHERLY FLOW MONDAY
WHICH WILL LEAD TO A WARMING TREND TOWARD THE MIDDLE OF NEXT WEEK.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING)
ISSUED AT 641 AM CDT TUE MAY 26 2015

LOW STRATUS SCATTERED AROUND THE AREA THIS MRNG MAKING FOR A
PATCHWORK OF CEILINGS...SOME DOWN TO 002 AND SOME VFR. AM THINKING
THE STRATUS WILL LEVEL OUT TO GENERALLY MVFR TO LOW-END VFR
CEILINGS BY LATE MRNG AND REMAIN AS SUCH THRU MUCH OF THE DAY
WHILE A SFC FRONT SLOWLY PUSHES E AND EXITS THE AREA. IN ADVANCE
OF THE FRONT...SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL
DEVELOP FOR MAINLY WRN WI AND SRN MN...POSSIBLY REACHING AS FAR E
AS KMSP...BUT HAVE CONFINED BEST CHANCES FOR PRECIP FOR THE WI TAF
SITES WITH BEST TSTM CHCS FOR KEAU. CONDITIONS GRADUALLY IMPROVE
THIS EVE AS THE FRONT EXITS AND HIGH PRES ENTERS...MAKING FOR VFR
CONDS TNGT INTO TMRW MRNG. WINDS WILL GRADUALLY BACK FROM N TO W
THRU THE NEXT 24 HRS BUT THERE WILL BE OCNL VARIATIONS THROUGHOUT
WITH SPEEDS AOB 10 KT.

KMSP...HAVE INCLUDED A BKN005 MENTION AT INITIALIZATION DUE TO
SEVERAL SITES ARND KMSP REPORTING AS SUCH. SKIES THEN RETURN TO
VFR CEILINGS FOR A BRIEF PERIOD LATE THIS MRNG INTO EARLY AFTN
WHICH WILL BE FOLLOWED BY MVFR CEILINGS DURING A WINDOW OF BEST
TIMING FOR -SHRA. CONDS THEN RETURN TO VFR TNGT THRU TMRW.

/OUTLOOK FOR KMSP/
THU...VFR. CHC P.M. -SHRA/-TSRA. WINDS SE AT 5-10 KTS.
FRI...MVFR IN SHWRS/TSMS. IFR POSSIBLE. WINDS SW 5-10 KTS BECOMING
N 10-15 KTS.
SAT...VFR. WINDS NE 10-15 KTS.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

UPDATE...BORGHOFF
SHORT TERM...JPC
LONG TERM...SPD
AVIATION...JPC
Hazardous weather outlook, May 26, 11:52 AM CDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1152 AM CDT TUE MAY 26 2015

MNZ041>044-047>050-054>058-064-065-073-271700-
DOUGLAS-TODD-MORRISON-MILLE LACS-STEVENS-POPE-STEARNS-BENTON-
LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-YELLOW MEDICINE-
RENVILLE-REDWOOD-
1152 AM CDT TUE MAY 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA...SOUTHWEST MINNESOTA AND WEST
CENTRAL MINNESOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORM CHANCES RETURN THURSDAY AND FRIDAY. ORGANIZED SEVERE
WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

MNZ045-051>053-059>063-066>070-074>078-082>085-091>093-WIZ014>016-
023>028-271700-
KANABEC-SHERBURNE-ISANTI-CHISAGO-WRIGHT-HENNEPIN-ANOKA-RAMSEY-
WASHINGTON-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-BROWN-NICOLLET-
LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-
FARIBAULT-FREEBORN-POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-
CHIPPEWA-EAU CLAIRE-
1152 AM CDT TUE MAY 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA...
SOUTHEAST MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL
WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WIDESPREAD RAIN AND EMBEDDED ISOLATED THUNDERSTORMS ARE EXPECTED
TODAY ALONG AND EAST OF A LINE FROM MORA TO REDWOOD FALLS. WHILE
SEVERE WEATHER IS NOT EXPECTED...SLOW MOVING CELLS MAY PRODUCE
TORRENTIAL RAIN AND LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORM CHANCES RETURN THURSDAY AND FRIDAY. ORGANIZED SEVERE
WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT NEEDED TODAY...BUT RAINFALL
AMOUNTS WOULD BE APPRECIATED.

BORGHOFF

In the hours before

Special weather statement, May 26, 12:49 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1249 PM CDT TUE MAY 26 2015

MNZ060>062-261900-
ANOKA-RAMSEY-HENNEPIN-
1249 PM CDT TUE MAY 26 2015

...VERY HEAVY RAIN AND LOCALIZED MINOR FLOODING EXPECTED...

VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED FLOODING WILL AFFECT
THE FOLLOWING COUNTIES...

ANOKA...RAMSEY...HENNEPIN...

AT 1248 PM CDT...VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED
FLOODING WAS OVER MAINLY NORTHERN RAMSEY COUNTY.

LOCATIONS IMPACTED INCLUDE...
MINNEAPOLIS...BLAINE...MAPLEWOOD...ROSEVILLE...FRIDLEY...SHOREVIEW...
WHITE BEAR LAKE...NEW BRIGHTON...LINO LAKES...COLUMBIA HEIGHTS...
VADNAIS HEIGHTS AND MOUNDS VIEW.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE PONDING OF WATER IN
URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER
POOR DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 4522 9303 4519 9302 4513 9302 4512 9299
      4511 9298 4503 9299 4496 9329 4511 9328
TIME...MOT...LOC 1748Z 180DEG 0KT 4509 9307

BORGHOFF

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 7:12 PM CDTSpecial Weather StatementMPXRice33 min
May 25, 7:33 PM CDTSpecial Weather StatementMPXGoodhue42 min

Nearby

Special Weather Statements in Minnesota, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.